Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 104, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 23, 2012, 5:53 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2012, 5:53 PM EDT (21:53 UTC)
- Expired
- May 23, 2012, 7:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC
The radar
The Norfolk radar (KAKQ), 95 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:15 PM EDT | HAIL 0.88 | 4 Ese Whitakers, NC | NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
322
WUUS52 KRAH 232153
SVRRAH
NCC065-083-232300-
/O.NEW.KRAH.SV.W.0104.120523T2153Z-120523T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 700 PM EDT
* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LEGGETT...OR 8 MILES NORTH OF TARBORO...
MOVING NORTH AT 15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF
58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHITAKERS...
ENFIELD...
HALIFAX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3608 7731 3600 7741 3597 7749 3598 7772
3614 7770 3616 7775 3649 7774 3649 7764
3645 7762 3642 7756 3637 7754 3635 7758
3632 7757 3633 7744 3624 7737 3622 7738
3616 7727 3611 7723
TIME...MOT...LOC 2153Z 190DEG 12KT 3603 7761
$$
773 follow-up statements
240
WWUS52 KRAH 232226
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT WED MAY 23 2012
NCC065-232234-
/O.CAN.KRAH.SV.W.0104.000000T0000Z-120523T2300Z/
EDGECOMBE NC-
626 PM EDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EDGECOMBE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF EDGECOMBE
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3645 7762 3642 7756 3637 7754 3635 7758
3631 7756 3633 7744 3624 7737 3622 7738
3619 7733 3608 7746 3609 7750 3607 7753
3610 7754 3611 7763 3615 7768 3616 7775
3649 7774 3649 7764
TIME...MOT...LOC 2224Z 186DEG 12KT 3613 7759
$$
NCC083-232300-
/O.CON.KRAH.SV.W.0104.000000T0000Z-120523T2300Z/
HALIFAX NC-
626 PM EDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EASTERN HALIFAX COUNTY...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF ENFIELD...OR 14 MILES SOUTH OF HALIFAX...MOVING NORTH AT
15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ENFIELD... TILLERY...
AND HALIFAX.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3645 7762 3642 7756 3637 7754 3635 7758
3631 7756 3633 7744 3624 7737 3622 7738
3619 7733 3608 7746 3609 7750 3607 7753
3610 7754 3611 7763 3615 7768 3616 7775
3649 7774 3649 7764
TIME...MOT...LOC 2224Z 186DEG 12KT 3613 7759
$$
77999
WWUS52 KRAH 232242
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT WED MAY 23 2012
NCC083-232300-
/O.CON.KRAH.SV.W.0104.000000T0000Z-120523T2300Z/
HALIFAX NC-
642 PM EDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL HALIFAX COUNTY...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ENFIELD...OR 13 MILES SOUTHWEST OF HALIFAX...MOVING NORTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ENFIELD AND HALIFAX.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3623 7737 3623 7758 3612 7763 3615 7768
3616 7775 3642 7774 3642 7756 3637 7754
3635 7758 3631 7756 3631 7749 3633 7744
TIME...MOT...LOC 2242Z 211DEG 12KT 3618 7771
$$
77053
WWUS52 KRAH 232258
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT WED MAY 23 2012
NCC083-232307-
/O.EXP.KRAH.SV.W.0104.000000T0000Z-120523T2300Z/
HALIFAX NC-
658 PM EDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY EXPIRES
AT 700 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THUS... THE WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3623 7737 3623 7758 3612 7763 3615 7768
3616 7775 3642 7774 3642 7756 3637 7754
3635 7758 3631 7756 3631 7749 3633 7744
TIME...MOT...LOC 2257Z 211DEG 12KT 3622 7768
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:59 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 23, 2:59 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EDT WED MAY 23 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL DRIFT EAST ACROSS OUR REGION TODAY... KEEPING THE WEATHER UNSETTLED. HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY REGION THIS WEEKEND BRINGING HOTTER AND DRIER CONDITIONS. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 245 PM... CONVECTION IN THE COASTAL PLAIN AND SANDHILLS WHERE PARAMETERS FOR SEVERE WEATHER ARE BEST. EXPECT CONVECTION TO DEVELOP FURTHER NORTHEAST AS THESE AREAS REACH INTO THE LOWER 80S THIS AFTERNOON. SLIGHT SEVERE THREAT ALL BUT THE NORTHWEST PIEDMONT WITH THE THREAT MARGINALLY HIGHER AS ONE GOES EAST. STILL EXPECTING NEARLY ALL CONVECTION TO DISSIPATE IN THE LATE EVENING... WITH ISOLATED SHOWERS INTO THE NIGHT. LOW LEVEL MOISTURE REMAINS HIGH TONIGHT. THE AIR MASS ABOVE 10000 FEET WILL DRY SIGNIFICANTLY AS DAWN APPROACHES IN THE SOUTHEAST. WIDESPREAD STRATUS MOST LIKELY IN THE SOUTHEAST AFTER 4 OR 5 AM BUT POSSIBLE ALMOST ANYWHERE... BUT PERHAPS PATCHIER. DEWPOINTS IN THE LOWER 60S TONIGHT WITH LIGHT WINDS AND LONG PERIODS OF CALM. LOW TEMPERATURES IN THE LOWER 60S NORTHWEST... MID 60S ELSEWHERE. MOISTURE IS EXPECTED TO POOL IN THE FOOTHILLS OF VIRGINIA UNDER LOW LEVEL SOUTH TO SOUTH SOUTHEAST FLOW... PERHAPS EXTENDING SOUTH INTO NORTH CAROLINA. A CHANCE FOR SHOWERS NORTH OF HIGHWAY 64 AFTER SUNRISE THURSDAY IN WEAK LOW LEVEL CONVERGENCE. MID AND UPPER LEVEL DRYING SPREADS ACROSS CENTRAL NORTH CAROLINA BY EARLY AFTERNOON. LOW LEVEL WINDS BEST IN THE EAST AND NEAR THE VIRGINIA BORDER THURSDAY AFTERNOON. MID LEVEL LAPSE RATES ARE MEAGER AT AROUND SIX DEGREES PER KILOMETER. GIVEN THE DRYNESS ALOFT... WILL HOLD RAIN CHANCES AT NO MORE THAN ONE IN FOUR. A WARMER START TO THE DAY WITH TRIGGER TEMPERATURES IN THE LOWER 80S... BUT DRYNESS ALOFT COULD LEAVE INITIATION OF CONVECTION AT ROUGHLY THE SAME TIME... THE EARLY AFTERNOON. STRATUS SHOULD DISSIPATE MUCH EARLIER THURSDAY THAN TODAY AND SUNSHINE WILL BOOST LOW LEVEL THICKNESSES AND SURFACE TEMPERATURES. HIGH TEMPERATURES AROUND 83 NORTHWEST AND MID 80S ELSEWHERE. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 240 PM WEDNESDAY... NWP GUIDANCE IS IN GOOD AGREEMENT REGARDING THE EXPANSION OF A SEASONABLY STRONG MID LEVEL RIDGE -- CHARACTERIZED BY H7 HEIGHTS AROUND 322 DM -- FROM THE GULF COAST STATES TO THE CENTRAL APPALACHIANS...WITH AN ACCOMPANYING EXTENSION OF A SURFACE RIDGE ACROSS THE CAROLINAS AND WESTERN ATLANTIC. TEMPERATURES WILL ACCORDINGLY TREND ABOVE AVERAGE THROUGH THE PERIOD - IN THE MID-UPPER 80S FRI TO GENERALLY IN THE UPPER 80S TO NEAR 90 DEGREES THROUGH THE WEEKEND. HOWEVER...THE CORE OF ANOMALOUSLY WARM TEMPERATURES SHOULD REMAIN TO THE NORTH AND WEST OF CENTRAL NC OWING TO BOTH A MARINE-REGULATED EASTERLY COMPONENT OF THE LOW LEVEL FLOW AROUND THE SOUTHERN PERIPHERY OF THE SURFACE RIDGE...AND TO THE PLACEMENT OF THE MID LEVEL RIDGE TO OUR NW (HEAT IN CENTRAL NC IS FAVORED WHEN THE MID LEVEL RIDGE IS POSITIONED TO OUR SW - INVOF THE SOUTHERN APPALACHIANS). THE PRESENCE OF THE RIDGE AND RESULTANT SUBSIDENCE AND WARMING/CAPPING ALOFT SUGGESTS ANY CONVECTION WILL BE SPARSE...DIURNALLY-DRIVEN...AND CONFINED PRIMARILY TO THE SEA BREEZE AND/OR BLUE RIDGE. LOWS WITHIN A FEW DEGREES OF 65 EXPECTED. -MWS && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 255 PM WEDNESDAY... GUIDANCE...TO VARYING DEGREES...SUGGESTS THE MID LEVEL RIDGE WILL GRADUALLY BREAK DOWN THROUGH THE MIDDLE OF THE WEEK...IN RESPONSE TO THE PROGRESSION OF A WESTERN NOAM TROUGH ACROSS THE GREAT LAKES. THE ASSOCIATED HEIGHT FALLS ALOFT WILL BOTH DECREASE PRECEDING CAPPING ALOFT...AND DRAW NORTHWARD A PLUME OF TROPICAL MOISTURE LOCATED OVER THE NW CARIBBEAN THIS AFTERNOON. AS SUCH...CHANCES FOR CONVECTION WILL INCREASE TUE AND ESPECIALLY BY WED...WITH SLIGHTLY LESS WARM...BUT CONTINUED ABOVE AVERAGE TEMPERATURES. -MWS && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 250 PM... CONVECTION THIS AFTERNOON IN THE SANDHILLS AND SOUTH COASTAL PLAIN SHOULD DEVELOP FURTHER NORTHEAST AS TEMPERATURES WARM IN THAT AREA. THUNDERSTORMS WILL BE LESS WIDESPREAD FURTHER WEST AND NORTHWEST. EXPECTING NEARLY ALL CONVECTION TO END BY LATE EVENING THOUGH ISOLATED SHOWERS MAY PERSIST INTO THE NIGHT. STRATUS AND FOG EXPECTED TO DEVELOP LATE TONIGHT... BEING MOST WIDESPREAD IN THE SOUTHEAST. LOW CLOUDINESS SHOULD RISE TO VFR OR DISSIPATE A FEW HOURS AFTER SUNRISE WITH THE POSSIBLE EXCEPTION OF THE NORTHWEST WHERE MVFR CEILINGS MAY LINGER TO NOON. AFTERNOON THUNDERSTORMS THURSDAY... MAINLY NORTH AND EAST PARTS. HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK AND REMAIN OVERHEAD INTO EARLY NEXT WEEK. AVIATION CONDITIONS SHOULD REMAIN LARGELY VFR DURING THIS TIME. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 23, 3:55 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT WED MAY 23 2012 NCZ008>011-025>028-040>043-074>078-083>086-088-089-241100- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 355 PM EDT WED MAY 23 2012 ...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. NCZ073-241100- STANLY- 355 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH PRIMARY THREATS OF LOCALLY HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. NCZ007-021>024-038-039-241100- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 355 PM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH PRIMARY THREATS OF LOCALLY HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL. MWS
In the hours before
Local storm report, May 23, 5:17 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 N NEW HOPE 35.86N 78.55W
05/23/2012 E1.00 INCH WAKE NC PUBLIC
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200303
SECLocal storm report, May 23, 5:31 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 NNW WAKE FOREST 35.99N 78.53W
05/23/2012 WAKE NC FIRE DEPT/RESCUE
TREE DOWN AND OTHER OBJECTS IN ROAD AT HWY 1 AND
JENKINS RD.
&&
EVENT NUMBER RAH1200304
MWSLocal storm report, May 23, 5:34 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL FRANKLINTON 36.10N 78.46W
05/23/2012 E0.88 INCH FRANKLIN NC PUBLIC
NICKEL SIZE HAIL
&&
EVENT NUMBER RAH1200305
SECSpecial weather statement, May 23, 5:40 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT WED MAY 23 2012
NCZ088-232245-
CUMBERLAND-
540 PM EDT WED MAY 23 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN CUMBERLAND COUNTY
THROUGH 645 PM EDT...
AT 540 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF CEDAR CREEK...OR ABOUT 12 MILES NORTHEAST OF
LUMBERTON...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CEDAR CREEK...
STEDMAN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3486 7893 3488 7893 3491 7897 3510 7879
3502 7865 3498 7863 3491 7854 3490 7854
3486 7849 3485 7851 3484 7885 3483 7890
TIME...MOT...LOC 2140Z 215DEG 21KT 3478 7886
MWSSpecial weather statement, May 23, 5:44 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT WED MAY 23 2012
NCZ023>025-040-232245-
ALAMANCE-CHATHAM-DURHAM-ORANGE-
544 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE NORTH ACROSS ORANGE...
DURHAM...CHATHAM AND ALAMANCE COUNTIES THROUGH 645 PM EDT...
AT 542 PM EDT...DOPPLER RADAR INDICATED MULTIPLE STRONG
THUNDERSTORMS OVER PITTSBORO...NORTHEAST OF SILER CITY...NORTH OF
JORDAN LAKE...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PITTSBORO...
BYNUM...SNOW CAMP...CARRBORO AND FEARRINGTON.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 273 AND 278.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3595 7888 3565 7898 3565 7899 3565 7955
3597 7953
TIME...MOT...LOC 2142Z 207DEG 8KT 3571 7919
BLAESSpecial weather statement, May 23, 5:51 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT WED MAY 23 2012
NCZ011-028-232245-
EDGECOMBE-HALIFAX-
551 PM EDT WED MAY 23 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 645 PM EDT...
AT 551 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LEGGETT...OR ABOUT 8 MILES NORTH OF TARBORO...MOVING NORTH AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITAKERS...ENFIELD.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3608 7731 3600 7741 3597 7749 3596 7776
3604 7775 3611 7770 3614 7770 3616 7775
3649 7774 3649 7764 3645 7762 3642 7756
3637 7754 3635 7758 3632 7757 3633 7744
3624 7737 3622 7738 3616 7727 3611 7723
TIME...MOT...LOC 2151Z 190DEG 12KT 3603 7761
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:16 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 89 min |
| May 22, 8:20 PM EDT | Special Weather Statement | RAH | Randolph | 55 min |
| May 22, 8:42 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 33 min |
| May 22, 8:45 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 45 min |
| May 22, 8:48 PM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 22, 9:18 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| May 22, 9:37 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 68 min |
| May 22, 9:45 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
| May 22, 10:24 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| May 22, 10:46 PM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| May 22, 11:07 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| May 22, 11:34 PM EDT | Special Weather Statement | RAH | Randolph | 41 min |
| May 22, 11:37 PM EDT | Special Weather Statement | RAH | Scotland | 53 min |
| May 23, 12:16 AM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph | 59 min |
| May 23, 12:23 AM EDT | Special Weather Statement | RAH | Moore | 67 min |
| May 23, 1:10 AM EDT | Special Weather Statement | RAH | Lee | 65 min |
| May 23, 2:08 AM EDT | Special Weather Statement | RAH | Durham, Orange | 52 min |
| May 23, 3:00 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 60 min |
| May 23, 1:31 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| May 23, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 45 min |
| May 23, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 57 min |
| May 23, 2:44 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 46 min |
| May 23, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 46 min |
| May 23, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 43 min |
| May 23, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 63 min |
| May 23, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 38 min |
| May 23, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 54 min |
| May 23, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 41 min |
| May 23, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 38 min |
| May 23, 5:40 PM EDT | Special Weather Statement | RAH | Cumberland | 65 min |
| May 23, 5:44 PM EDT | Special Weather Statement | RAH | Chatham | 61 min |
| May 23, 5:51 PM EDT | Special Weather Statement | RAH | Halifax | 54 min |
| May 23, 6:03 PM EDT | Special Weather Statement | RAH | Vance | 57 min |
| May 23, 6:41 PM EDT | Special Weather Statement | RAH | Orange | 64 min |
| May 23, 6:54 PM EDT | Special Weather Statement | RAH | Edgecombe | 51 min |
| May 23, 6:59 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| May 23, 7:37 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 31 min |
| May 23, 7:40 PM EDT | Special Weather Statement | RAH | Edgecombe | 65 min |
| May 23, 7:54 PM EDT | Special Weather Statement | RAH | Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.